MAUDE Adverse Event Report: Davol Inc., Sub. C.R. Bard, Inc. -1213643 Mesh - Composix E/X; Surgical Mesh

Davol Inc., Sub. C.R. Bard, Inc. -1213643 Mesh - Composix E/X; Surgical Mesh
Catalog Number 0123113
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 03/10/2004
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: 26-nov-2001 - patient was diagnosed with recurrent ventral hernia thereby underwent open repair with the implant of composix mesh (device 1).Per op notes, "the underlying hernia defect was dissected free.A piece of composix mesh (device 1) was placed into defect and secured to fascia using sutures." 11-apr-2002 - patient was diagnosed with recurrent ventral hernia, adhesion thereby underwent laparoscopic repair with the implant of composix e/x mesh.Per op notes, "there were massive adhesions up into the old hernia area and stuck to previously placed mesh.The defect was noted.An composix e/x mesh was placed as marlex portion up against the abdominal wall and secured circumferentially using tacks." 10-mar-2004 - patient was diagnosed with recurrent ventral hernia thereby underwent open repair.Per op notes, "an infraumbilical cutdown was made in the middle where the hernia was noted.There were some adhesions.A mesh was sutured peripherally." (note: the mesh implanted in this procedure was unknown).
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This emdr represents the composix e/x mesh (device 2).An additional supplemental emdr was submitted to represent the composix e/x mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
Mesh - Composix E/X
Common Device Name
Surgical Mesh
Manufacturer (Section D)
Davol Inc., Sub. C.R. Bard, Inc. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
Bard Shannon Limited -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
+1(800)556-6756
MDR Report Key50089799
Report Number1213643-2026-00988
Device Sequence Number21452419
Product Code FTL
UDI-Device Identifier00801741031168
UDI-Public(01)00801741031168(10)41FLDP08
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K002684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2002
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0123113
Device Lot Number41FLDP08
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2026
Initial Report FDA Received Date07/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale